MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the mildly tortuous and mildly calcified peripheral artery.A 5.0mmx80mmx135cm sterling balloon catheter was advanced for dilation.However, during the first inflation at 6 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with an alternate device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear 6mm from the tip and is approximately 19mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the mildly tortuous and mildly calcified peripheral artery.A 5.0mmx80mmx135cm sterling balloon catheter was advanced for dilation.However, during the first inflation at 6 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with an alternate device.There were no patient complications as a result of this event.It was further reported that the procedure was completed with another of the same sterling balloon.The balloon was then removed successfully through the sheath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear 6mm from the tip and is approximately 19mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23102881
Report Number2124215-2025-66227
Device Sequence Number18002684
Product Code LIT
UDI-Device Identifier08714729122951
UDI-Public(01)08714729122951(17)280429(10)36415150
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0036415150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/15/2025
11/07/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/07/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown